Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 290, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Sep 30, 2006, 7:16 PM EDT for Preble County, Ohio. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2006, 7:16 PM EDT (23:16 UTC)
- Expired
- Sep 30, 2006, 7:30 PM EDT
- In force
- 14 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Preble County, OH
The radar
The Cincinnati radar (KILN), 79 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 2:38 PM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Sep 30, 2:38 PM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 238 PM EDT SAT SEP 30 2006 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... SURFACE ANALYSIS SHOWS CYCLONIC OVER THE GREAT LAKES AND OHIO VALLEY WITH A LOW JUST NORTH OF THE GREAT LAKES. IN THE CYCLONIC FLOW THERE ARE SEVERAL COLD FRONT/TROFS ROTATING THROUGH. ONE IS LOCATED NEAR THE INDIANA/OHIO BORDER WITH SECOND ONE FROM LAKE MI TO NEAR ST LOUIS. SATELLITE IMAGERY SHOWING COMPLEX CLOUD PATTERN WITH BASICALLY THE SKIES CLOUDING UP. HOWEVER, THERE IS AN INTERESTING FEATURE FROM NW OHIO INTO NORTHERN ILLINOIS. THIS FEATURE WILL LIKELY BE THE FOCUS OF CONVECTION THIS AFT/EVE. GFS AND NAM ARE IN FAIRLY GOOD AGREEMENT WITH SWINGING UPPER TROF THROUGH THE OHIO VALLEY/GREAT LAKES OVERNIGHT WITH BROAD SURFACE RIDGE BUILDING IN FOR THE FIRST OF THE WEEK. CONCERNED ABOUT THE THREAT OF THUNDERSTORMS LATE THIS AFT/EVE AS ATMOSPHERE IS BEGINNING TO BECOME UNSTABLE AND COLD POOL IS WORKING IN ALOFT. THERE ALSO IS A SIGNIFICANT WAVE NEAR CHICAGO. THE COMBINATION OF DE STABILIZATION, GOOD LIFT, AND WET BULB ZERO VALUES EXPECTED TO BE AROUND 6 TO 7 KFT WILL SEVERAL BANDS OF THUNDERSTORMS THAT WILL LIKELY CREATE BRIEF HEAVY RAIN AND HAIL. SEVERE HAIL WILL BE POSSIBLE. THREAT OF SHOWERS AND PERHAPS A THUNDERSTORM WILL LINGER INTO THE OVERNIGHT AS A SECONDARY WAVE ROTATES DOWN INTO THE TROF. AFTER THIS WAVE MOVES THROUGH THE UPPER RIDGE AND SURFACE HIGH WILL BUILD IN THROUGH MONDAY NIGHT...WHICH WILL RESULT IN A DRY AND RELATIVELY CLEAR FORECAST. MAV TEMPS LOOK REALLY GOOD. TIPTON && .LONG TERM /TUESDAY THROUGH SATURDAY/... UPPER LEVEL FLOW PATTERN AT THE ONSET OF THE LONG TERM FCST PERIOD WILL BE CHARACTERIZED BY A STRONG RIDGE OVER THE NATIONS MID SECTION. THIS RIDGE SHUD KEEP MOST OF THE OHIO VALLEY DRY ON TUE WITH A SLIGHT CHC OF TSTMS ACROSS THE NORTH CLOSER TO AN APPROACHING SFC FRONTAL BOUNDARY WHERE SOME MARGINAL INSTABILITY LOOKS TO DEVELOP DURG THE AFTERNOON. AS THE RIDGE OVER THE PLAINS BUILDS THE FLOW WILL BECOME MORE NORTHWESTERLY OVER THE GREAT LAKES AND OHIO VALLEY. THIS WILL ALLOW THE AFOREMENTIONED COLD FRONT TO DROP SOUTH THRU THE REGION. HAVE SPREAD A CHC OF THUNDERSTORMS ACRS THE REGION AND INCREASED THE POPS TO 40 PERCENT ON WED. IN THE WAKE OF THIS FRONT HIGH PRESSURE WILL BUILD ACROSS THE GREAT LAKES THURSDAY AND FRIDAY. THIS HIGH WILL PROVIDE DRY WX CONDITIONS. THE 06Z GFS SUGGESTS THAT ANOTHER COLD FRONT WILL DROP SE THRU THE REGION NEXT SATURDAY WHILE THE GFS ENSEMBLE MEAN KEEPS THE AREA DRY. AT THIS TIME WILL LEAN TOWARD THE GFS ENSEMBLE MEAN KEEPING THE AREA DRY NEXT SATURDAY AND GOING ABOVE MEX GUID WITH TEMPS. TEMP WISE...GENERALLY PREFER TEMPS AT OR SLIGHTLY ABOVE THE MEX GUID CLOSER TO THE ENSEMBLE MEAN THRU THE FCST PERIOD. && .AVIATION /18Z-18Z/... SFC LO LOCATED NEAR LK SUPERIOR WITH A COLD FRONT EXTENDING SOUTH INTO WESTERN INDIANA. -SHRA WERE WDLY SCT ACRS FCST AREA ATTM. FRNTL BNDRY WILL MOVE INTO REGION LATE THIS AFTN AS A MID LVL TROF APPCHS FROM THE NORTHWEST. WITH WEAK INSTABILITY AVAIL AND STEEPENING MID LVL LAPSE RATES...SHOULD SEE INCREASE IN COVERAGE TO -SHRA WITH SCT TSTMS AS WELL. HAVE KEPT VCSH/VCTS FOR ALL TAF SITES THRU THE EVNG WITH A TEMPO GROUP FOR BEST TIMING TO PCPN FOR TAF SITES. SW WINDS WILL BE GUSTY AT TIMES THRU AFTN HOURS. CLOUDS WILL LINGER IN WEAK LO LVL CAA LATE TONIGHT AS MID LVL TROF AXIS SHIFTS EAST OF REGION. CLOUDS SHOULD BEGIN TO SCATTER TOWARDS DAYBREAK SUN...WITH SOME POTENTIAL FOR VSBYS RESTRICTIONS (ESPECIALLY AT KLUK/KILN). SUNSHINE RETURNS ON SUN WITH SFC HI PRES BUILDING INTO OH VLY. WITH RECENT RAINS AND SOME LO LVL MOISTURE LINGERING...EXPECT THERE MAY BE SOME SCT CU DVLPMNT SUN MRNG THRU END OF TAF FCST PERIOD. RYAN && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Sep 30, 5:04 AM EDT, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 504 AM EDT SAT SEP 30 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-010915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 504 AM EDT SAT SEP 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF COLD FRONT THIS AFTERNOON. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE WITH THE MAIN SEVERE WEATHER THREAT BEING HAIL ALONG WITH ISOLATED STRONG DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Sep 30, 4:01 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
401 PM EDT SAT SEP 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL CELINA 40.55N 84.57W
09/30/2006 E0.50 INCH MERCER OH TRAINED SPOTTER
&&
GREGTLocal storm report, Sep 30, 5:12 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
512 PM EDT SAT SEP 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL NEW BREMEN 40.44N 84.38W
09/30/2006 E0.75 INCH AUGLAIZE OH EMERGENCY MNGR
&&
GATThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 3:39 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 36 min |
| Sep 30, 5:03 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 12 min |
| Sep 30, 5:22 PM EDT | Severe Thunderstorm Warning | ILN | Champaign | 23 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.